Mississippi, 2021Flash Flooding in Mississippi, June 21, 2021
June 21, 2021 · NWS LIX · 3 events in 1 county or zone
An upper level trough brought a cold front to the region. Ahead of this cold front, moisture levels through the atmospheric column increased to above the 90th percentile for this time of year.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough brought a cold front to the region. Ahead of this cold front, moisture levels through the atmospheric column increased to above the 90th percentile for this time of year. Ample instability in place combine with the abundant moisture and lift from the frontal boundary set the stage for numerous thunderstorms producing heavy rainfall and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:53 PM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 2:53 PM CST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 PM CDT Mon Jun 21 2021
.SHORT TERM...
Tonight through Thursday...
Tonight into Tuesday morning, a frontal system is expected to move
through our area, increasing rain chances. Southerly surface winds
will help to enhance the lifting and moisture advection into the
area. Upper level divergence will help to enhance buoyancy and
help with efficiency. PW values will remain above the 75th
percentile for the SPC sounding climatology for the next few days.
These storms will have the potential for locally heavy rainfall
overnight, especially in the vulnerable areas. Lightning will also
be a concern overnight as well.
Tuesday through Thursday, the frontal boundary will linger over
the area. Wednesday and Thursday, the boundary refires
convection, mainly during the afternoon hours. Southerly surface
winds will help to enhance lifting and moisture advection over the
area Tuesday through Thursday. PW values will remain over the
75th percentile for the next few days. Heavy rainfall inside of
thunderstorm development will be a concern with this frontal
system moving through, particularly Tuesday. Lightning will also
be a concern as well. MSW
.LONG TERM...
Friday through Monday...
Friday through Monday, more of a normal summertime pattern will
begin to dominate the area. Rain chances will be enhanced, mainly
during the afternoon hours. Southerly surface winds will help to
enhance moisture advection in the atmosphere. PW values will
remain high through this time period. Scattered thunderstorms and
showers will be possible daily during the peak daytime heating
hours. Lightning will be a concern inside thunderstorm development
as well. MSW
&&
.AVIATION...
VFR conditions prevail at all area airports. Some vicinity showers
will be possible through the afternoon hours. Temporary periods of
showers and storms will be possible at all area airports which
will cause lower visibilities and ceilings, and TEMPO groups are
in place during the best timing for these showers and storms.
Overnight tonight through the end of the forecast period, MVFR
conditions will be possible due to low ceilings and vicinity
showers. MCB may get to IFR conditions around daybreak tomorrow
briefing due to fog and vicinity showers before returning to MVFR
conditions for the end of the forecast period. MSW
&&
.MARINE...
Tonight through Friday, winds will be southerly and moderate (<15
knots). Friday afternoon through Monday, winds will be easterly to
southeasterly and moderate (<15 knots). Wave heights will
correspond to the wind speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 83 70 89 / 80 80 20 50
BTR 73 86 73 90 / 80 90 30 60
ASD 73 86 72 89 / 80 80 40 70
MSY 76 87 76 89 / 80 80 40 70
GPT 74 85 74 87 / 90 80 40 70
PQL 72 84 72 87 / 90 90 50 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
In the hours before
Local storm report, Jun 21, 5:38 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM FLASH FLOOD 1 WNW SLIDELL 30.29N 89.80W
06/21/2021 ST. TAMMANY LA PUBLIC
4-6 IN OF STANDING WATER ON THE BACK PATIO.
&&
KOLocal storm report, Jun 21, 5:42 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM FLASH FLOOD SLIDELL 30.28N 89.78W
06/21/2021 ST. TAMMANY LA PUBLIC
SCATTERED REPORTS OF STREETS FLOODING.
&&
KOLocal storm report, Jun 21, 6:07 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NE HARAHAN 29.96N 90.18W
06/21/2021 JEFFERSON LA PUBLIC
ROADS FLOODED.
&&
KOLocal storm report, Jun 21, 6:12 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 NW NEW ORLEANS 29.99N 90.11W
06/21/2021 ORLEANS LA PUBLIC
CANAL BLVD. UNDERPASS FLOODED.
&&
KOLocal storm report, Jun 21, 6:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 ESE METAIRIE 29.99N 90.14W
06/21/2021 JEFFERSON LA PUBLIC
ESTIMATED 6-8 IN OF WATER OVER THE ROAD
WAYS.
&&
KOSpecial weather statement, Jun 21, 7:18 PM CST, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT Mon Jun 21 2021
LAZ061-064-070-075>078-MSZ080-220145-
Southeast St. Tammany-Western Orleans-Upper St. Bernard-Eastern
Orleans-Northwest St. Tammany-Lower St. Bernard-Upper
Jefferson-Hancock-
818 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD...
ORLEANS...SOUTHEASTERN ST. TAMMANY...NORTHERN JEFFERSON PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...
At 818 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to near Meraux to near
Shell Beach. Movement was northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Orleans, Slidell, Metairie, East New Orleans, Chalmette, Lake
Catherine, Pearlington, Lacombe, Shell Beach, Arabi, Meraux, Violet,
Slidell Airport and Lakefront Airport.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2977 8972 2994 8993 3000 9021 3018 8968
3026 8998 3039 8995 3031 8959 3019 8944
3016 8966 3015 8963 3002 8972 3002 8984
2994 8984 2996 8973 2987 8968 2987 8961
3008 8949 3005 8938
TIME...MOT...LOC 0118Z 218DEG 32KT 3003 9009 2999 8990 2987 8974
PGFlash Flood, Harrison
- When
- June 21, 7:30 PM CST
- Where
- Harrison County, 4.52 mi NW of D Iberville to 0.55 mi W of D Iberville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.470, -88.940
Broadcast media reported Rocky Mountain Drive, Olympia Way and Sierra Cove closed due to flooding.
Flash Flood, Harrison
- When
- June 21, 7:30 PM CST
- Where
- Harrison County, 1.35 mi ENE of Biloxi to 2.05 mi N of (Bix)keesler Afb Bil
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.406, -88.879
Broadcast media reported via social media Wilkes Avenue closed due to high water.
Flash Flood, Harrison
- When
- June 21, 9:00 PM CST
- Where
- Harrison County, 0.6 mi W of Mississippi City to 1.59 mi WSW of (Bix)keesler Afb Bil
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.380, -89.040
Broadcast media shared a video of a car stalling in flood water on MS Highway 90 near Courthouse Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 21, 2021$14 million · 65 kt wind · 26 events
- Rip Current in Wisconsin, June 21, 20211 death · 1 event
- Damaging Winds in Maryland, June 21, 2021$192,000 · 65 kt wind · 47 events
- Hail and Damaging Winds in New York, June 21, 2021$141,000 · 1 in hail · 51 events
- Damaging Winds in New York, June 21, 2021$114,000 · 50 kt wind · 35 events
- Flash Flood and Damaging Winds in West Virginia, June 21, 2021$131,000 · 50 kt wind · 27 events
- Damaging Winds in Kentucky, June 21, 2021$62,000 · 60 kt wind · 37 events
- Heat and Damaging Winds in New York, June 21, 2021$20,000 · 50 kt wind · 55 events
- Hail and Damaging Winds in Vermont, June 21, 2021$150,000 · 1.25 in hail · 10 events
- Flooding in Pennsylvania, June 21 to 22, 2021$210,000 · 2 events
- Tornado and Damaging Winds in New York, June 21, 2021$60,000 · EF1 · 4 events
- Flash Flooding and Flood in Ohio, June 21 to 23, 2021$99,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968107, 968108, 968109.